Featured Image
Fr. Mark Hodges Fr. Mark Hodges

News,

Reaction to IUD makes woman permanently look nine months pregnant

Fr. Mark Hodges Fr. Mark Hodges

WYCOMBE, Buckinghamshire, England, October 5, 2015 (LifeSiteNews) – A reaction to her birth control has engorged Cassie Edwards's stomach such that she permanently looks full-term.

According to the U.K. version of the Huffington Post, thanks to her contraception, Cassie looks as if she were carrying twins.  The 27-year-old was a size ten, but for the past six months, she has had to wear stretchy maternity clothes.

A mother of two, Cassie chose a coil-fitted IUD, and her stomach began to expand like a balloon. "Doctors haven't got a clue what's going on," she says. "They keep needing to run further tests, but all the time my belly is growing... It's crazy."

Ever expanding and now growing out of size 14, Cassie, who says she was always trim, and who lost both her pregnancies' weight gain with hard work at the gym, is dealing with back pain, swollen breasts, and feeling as if she needs to urinate constantly.

"My body thinks I'm pregnant again," Cassie explained. "It's so odd.  I have a larger bump than I did when I was actually pregnant."

"It all happened after the [contraceptive] coil was fitted, so I can only put it down to that," Cassie says.

Other women have experienced the same sort of complication. Leslie, a commenter in a forum discussion on "Mirena coil and its side effects" on the site NetDoctor, confessed, "Its the worse thing I have had done have this coil inserted[.] ... My stomach feels bloated, sore and grumbly. Since having it there my moods have been erratic and have feelings of panic, anxiousness and dread at times. Headaches, nausea, achy bones, lack of sexual appetite and fatigue."

Click "like" to support Catholics Restoring the Culture!

Another commenter agreed: "I'm 46 and had Mirena fitted...and after four months had side effects:  weight gain, water retention, urinary tract infection, constant sinus and ear infections, huge bloated stomach especially when my period [is] due."

"Traveling Jo" confides that after having the coil, "I feel like I can’t shift the weight anyway, like the coil is holding onto it... My stomach bloated and my forehead and cheeks are covered in various pimples ..."

Sarah, writing on the site NetMums, asks, "Anyone else suffered bloating tummy from the Mirena Coil?"  She explains, "For about the past year, my lower tummy has been off and on bloated.  At times I actually look like 3/4 months pregnant."

The Mirena Coil website lists "feeling bloated" as a possible side effect with use of its IUD, along with placement discomfort, pelvic and/or abdominal pain, bleeding or dizziness, expulsion, cysts on the ovary, vaginal discharge, anemia, unusual hair growth or loss, and swelling of hands and feet, among many others.

Meanwhile, last week, in a day-long public hearing, women who participated in clinic trials for the Essure IUD contraceptive device say reports about side-effects of the abortifacient "contraceptive" were falsified so as to make the device look safer than it was, in order for the manufacturer to gain approval from the Food and Drug Administration (FDA) to sell the device.

The FDA is investigating the testimonies of a number of women, who allege that researchers in clinic trials buried or altered their severely painful reactions to Essure. 



Advertisement